Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Brownsville, TX

April 10, 2016Cameron County, Texas

NWS Brownsville, TX issued this special weather statement at Apr 10, 2016, 9:30 AM CDT for Cameron County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2016, 9:30 AM CDT (14:30 UTC)
Expired
Apr 10, 2016, 10:15 AM CDT
In force
45 min
Issued by
NWS Brownsville, TX

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 13 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 2.5 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2016-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2016-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-652 J/kg
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

241 
WWUS84 KBRO 101430
SPSBRO

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
930 AM CDT SUN APR 10 2016
 
TXZ255-257-101515-
INLAND CAMERON TX-COASTAL CAMERON TX-
930 AM CDT SUN APR 10 2016

...SPECIAL WEATHER STATEMENT...

AT 925 AM CDT...SURFACE OBSERVATIONS FROM THE BROWNSVILLE AIRPORT IN
SOUTHERN CAMERON COUNTY INDICATED SOUTHEAST WINDS GUSTING UP TO 30
TO 40 MPH. THESE STRONG WIND GUSTS WERE OCCURRING IN THE
WAKE OF SOME THUNDERSTORMS THAT MOVED THROUGH THE AREA THIS MORNING.

THESE STRONG GUSTY SOUTHERLY WINDS WILL PERSIST OVER PORTIONS OF
CAMERON COUNTY THROUGH THE NEXT COUPLE OF HOURS.  

LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...LOS FRESNOS...SOUTH PADRE ISLAND...RANCHO VIEJO...
RIO HONDO...LAURELES...DOWNTOWN BROWNSVILLE...CAMERON PARK AND
SOUTHMOST.

LAT...LON 2585 9745 2588 9746 2588 9750 2590 9750
      2589 9752 2592 9753 2599 9763 2628 9767
      2630 9753 2632 9752 2635 9733 2639 9722
      2607 9716 2607 9714 2605 9716 2595 9715
      2596 9728 2594 9728 2593 9735 2584 9738
TIME...MOT...LOC 1427Z 171DEG 38KT 2593 9745 

$$

60

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Apr 10, 6:31 AM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Apr 10, 6:31 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
631 AM CDT SUN APR 10 2016

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&

.AVIATION...A DISTURBANCE IN THE MIDDLE LAYERS OF THE ATMOSPHERE
HAS GENERATED ISOLATED CONVECTION WITHIN DEEP SOUTH TEXAS AND IN
NEIGHBORING MEXICO. THE MOST SIGNIFICANT THUNDERSTORM ACTIVITY
WILL LIKELY REMAIN SOUTH OF THE RIO GRANDE RIVER AND THE THREE
MAJOR AERODROMES...HOWEVER...WEAKER SHOWERS TO THE WEST OF MFE
WILL LIKELY IMPACT THAT AERODROME THROUGH THE NEXT COUPLE OF
HOURS. OTHERWISE...VFR IS EXPECTED TODAY WITH BREEZY WINDS AT
THE SURFACE AND NON-TROUBLESOME CEILINGS. TONIGHT...WINDS WILL
SLOWLY DIMINISH AS CLOUD DECKS LOWER...WITH MVFR ANTICIPATED.
&&

.PREV DISCUSSION... /ISSUED 329 AM CDT SUN APR 10 2016/

SHORT TERM  /TODAY THROUGH MONDAY/...DRY WEATHER IS ANTICIPATED
ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY TODAY AS A
NEARLY ZONAL 500 MB FLOW PREVAILS OVERHEAD WITH THERMAL LOW
PRESSURE AT THE SURFACE. INHERITED HIGH TEMPERATURES APPEARED TOO
COOL WHEN COMPARED TO YESTERDAY/S HIGHS...AND WERE INCREASED ABOUT
THREE DEGREES FOR THE ENTIRE BRO CWFA. TONIGHT...500 MB SHORTWAVE
RIDES OVER SOUTH TEXAS WITHIN AN INCREASED SOUTHWEST-TO-NORTHEAST
MID-LEVEL FLOW. MODEL GUIDANCE SUGGESTS CONVECTION WILL INITIATE
IN THE VICINITY OF THE TEXAS BIG BEND AND SOUTH INTO
MEXICO...ESPECIALLY THE STATES OF COAHUILA AND NUEVO LEON...AND
THEN SPREAD INTO THE LONE STAR STATE. AS A RESULT...PLACED
ISOLATED SHOWERS/THUNDERSTORMS FOR THE NORTHERN HALF AND SOUTHWEST
CORNER OF THE BRO CWFA. WITH A MARGINAL RISK OF SEVERE WEATHER
OVER THE EXTREME WESTERN PORTION OF THE CRP CWFA PER THE STORM
PREDICTION CENTER...THE CONVECTION TONIGHT WILL HAVE TO MONITORED
CLOSELY BY A SUCCESSIVE SHIFT HERE. LOW TEMPERATURES FOR TONIGHT
INHERITED FOR THIS FORECAST CYCLE WERE RETAINED. TOMORROW... DRY
WEATHER RESUMES AS THE SHORTWAVE MOVES AWAY...AND THE INTRUSION OF
A DRYLINE WILL AID IN HIGH TEMPERATURES ROCKETING TO WELL ABOVE
NORMAL LEVELS FOR THIS TIME OF YEAR.

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...SHORTWAVE ENERGY MOVES
THROUGH THE CENTRAL PLAINS MON NIGHT INTO TUE PUSHING A WEAK COLD
FRONT ACROSS S TEXAS AND THE RGV LATE TUESDAY INTO WED. THE FRONT
WILL MEANDER OVER DEEP SOUTH TEXAS KEEPING A EASTERLY FLOW ACROSS
THE AREA. TEMPERATURES WILL REMAIN WARM AS E TO SE FLOW PREVAILS.
MORE CLOUD COVER WITH A FEW ISO SHOWERS WILL BE POSSIBLE EARLY IN
THE WEEK INCREASING AS ANOTHER STRONGER 500MB CLOSED LOW PRESSURE
TRAVELS EASTWARD ENHANCING CONVECTION TUESDAY THROUGH THURSDAY.
DEEPER MOISTURE CONTENT AND UPPER LEVEL SUPPORT WILL BE FAVORABLE
FOR CONVECTION WEDNESDAY. TEMPERATURES WILL REMAIN IN THE MID TO
LOW 80S BUT NO SIGNIFICANT CAA IS EXPECTED WITH THIS FRONT. SOUTH
EAST FLOW RETURNS QUICKLY AS BROAD HIGH PRESSURE SHIFTS QUICKLY E.

RIDGE WILL BUILD LATE IN THE WEEK WHILE BROAD LOW DOMINATES THE E
COAST AND DEEP TROUGH DIGS ACROSS THE PACIFIC NORTHWEST. ONSHORE
EAST TO SOUTHEAST FLOW IN THE PERIPHERY OF THE BROAD HIGH WILL
KEEP LAYER OF MOISTURE OVER THE AREA. THIS WILL ALLOW FOR CLOUD
COVER TO REMAIN LATE FRIDAY INTO SAT WITH ISO SHOWERS POSSIBLE.
AS THE LOW PRESSURE STRENGTHENS AND MOVES EAST ACROSS THE FOUR
CORNERS STRONG GRADIENT WILL INCREASE SOUTHERLY WINDS SAT INTO
SUN. TEMPERATURES WILL REMAIN INTO THE 90S.

BOTH THE ECMWF AND THE GFS SHOW PRETTY GOOD AGREEMENT FOR MAX/MIN
TEMPS THROUGH DAY 7 AND WILL OPT FOR A GENERAL50/50 MODEL BLEND
BETWEEN THE GFS AND THE ECMWF.

RUN TO RUN CONSISTENCY WITH THE GFS MEX MOS TEMPS AND POPS ARE
PRETTY STABLE AND MODEL TO MODEL COMPARISON BETWEEN THE GFS AND
THE ECMWF IS PRETTY GOOD ALSO. AS A RESULT THE OVERALL FORECAST
CONFIDENCE IS ABOVE AVERAGE AT THIS TIME.

MARINE...TODAY THROUGH MONDAY...BUOY 42020 REPORTED SOUTHEAST
WINDS AROUND 16 KNOTS GUSTING TO AROUND 19 KNOTS WITH SEAS
SLIGHTLY OVER 4.5 FEET WITH A PERIOD OF 6 SECONDS AT 02 CDT/07
UTC. THE SMALL CRAFT ADVISORY FOR THE GULF OF MEXICO WATERS EAST
OF PADRE ISLAND FROM 20 TO 60 NAUTICAL MILES OFFSHORE UNTIL 7 AM
CDT SUNDAY HAS BEEN CANCELLED...AS ADVISORY WINDS OR SEAS HAVE
FAILED TO DEVELOP. SMALL CRAFT WILL NEED TO EXERCISE CAUTION ALONG
THE LOWER TEXAS COAST TODAY...HOWEVER...DUE TO WIND AND SEA
CONDITIONS. LIKELY CAUTION AND POSSIBLE ADVISORY MARINE CONDITIONS
ARE FORECAST FOR TONIGHT THROUGH MONDAY DUE TO AN ENHANCED
PRESSURE GRADIENT OVER THE LOWER TEXAS COASTAL WATERS THAT WILL
CREATE STRONG WINDS AND ROUGH SEAS.

MONDAY NIGHT THROUGH SUNDAY...A SERIES OF TROUGHS WILL MOVE
ACROSS THE CENTRAL PLAINS THROUGH THE WEEK PUSHING A FRONT LATE
TUE INTO WED. THE FRONT WILL MEANDER ACROSS S TEXAS ENHANCING
SHOWERS AND THUNDERSTORMS TUESDAY THROUGH WEDNESDAY. THE FRONT
WILL BE VERY WEAK KEEPING A MODERATE NORTHEAST FLOW THAT QUICKLY
SHIFTS BACK TO THE E TO SE. SEAS WILL BUILD CLOSE TO 6 FEET BUT
WITH POSSIBLE SCEC BUT NO NOT HIGHER THAN THAT. THE NEXT LOW
PRESSURE SYSTEM EXPECTED LATER INTO THE FORECAST PERIOD WILL
INCREASE WINDS AND BUILD SEAS RAPIDLY SAT NIGHT INTO SUNDAY WITH
SCA POTENTIAL.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Apr 10, 4:09 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
409 AM CDT SUN APR 10 2016

TXZ248>257-111100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
409 AM CDT SUN APR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES
MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-111100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
409 AM CDT SUN APR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE POSSIBLE ALONG THE LOWER TEXAS COAST
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL SMALL CRAFT ADVISORIES ARE POSSIBLE ALONG THE LOWER
TEXAS COAST MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 10, 9:30 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
930 AM CDT SUN APR 10 2016

TXZ255-257-101515-
INLAND CAMERON TX-COASTAL CAMERON TX-
930 AM CDT SUN APR 10 2016

...SPECIAL WEATHER STATEMENT...

AT 925 AM CDT...SURFACE OBSERVATIONS FROM THE BROWNSVILLE AIRPORT IN
SOUTHERN CAMERON COUNTY INDICATED SOUTHEAST WINDS GUSTING UP TO 30
TO 40 MPH. THESE STRONG WIND GUSTS WERE OCCURRING IN THE
WAKE OF SOME THUNDERSTORMS THAT MOVED THROUGH THE AREA THIS MORNING.

THESE STRONG GUSTY SOUTHERLY WINDS WILL PERSIST OVER PORTIONS OF
CAMERON COUNTY THROUGH THE NEXT COUPLE OF HOURS.

LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...LOS FRESNOS...SOUTH PADRE ISLAND...RANCHO VIEJO...
RIO HONDO...LAURELES...DOWNTOWN BROWNSVILLE...CAMERON PARK AND
SOUTHMOST.

LAT...LON 2585 9745 2588 9746 2588 9750 2590 9750
      2589 9752 2592 9753 2599 9763 2628 9767
      2630 9753 2632 9752 2635 9733 2639 9722
      2607 9716 2607 9714 2605 9716 2595 9715
      2596 9728 2594 9728 2593 9735 2584 9738
TIME...MOT...LOC 1427Z 171DEG 38KT 2593 9745

60

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.